I was on Citalopram 40mg for 2 years and gained a total of 40 lbs. My doctor switched me to wellbutrin xl 150 mg but I saw no difference in my weight so she just upped my dose to 300mg. It has worked wonders with my anxiety though, as did the citalopram, but the weight gain and uncontrolled hunger was making me depressed. Please help :-(
I'd like to call your attention to recent FDA news. If the link doesn't work you'll find this article and more in the search engine for this site and others. I personally did not lose or gain significant weight during the years I took Wellbutrin. My weight was a bit high, but pretty stable. Hope you find the answers you need:
FDA Update: Buproprion XL 300 mg Not Therapeutically Equivalent to Wellbutrin XL 300 mg
How is it going for you? I am a big fan of Wellbutrin, and I take 300mg every morning. My doctor prescribed it to me to balance out the sexual side effects and weight gain of Zoloft. It worked. I was off the meds for about a year. When I went back on, initially it was just Wellbutrin. My appetite was gone and my sex drive increased tremendously!! I am taking it with Viibryd now. Appetite normal, normal sex drive. I wish I didn't need the anti-anxiety meds because I LOVE Wellbutrin's side effects. However, it "plays well" with those drugs since it counteracts the bad side effects (no weight gain!), at least for me. I love that my psychiatrist cares about treating all of me, not just the anxiety. Many doctors just want patients to deal with the side effects on their own. Hope this was helpful, and I'd love to hear how the drug is affecting you.
Hi Linda: Your comment-"Take Bupropion XL 300MG
I have gained 20 lbs" ???
I think the original question (even though it is a very old post) was showing that the person asked, what she was saying - she did not want to gain weight with Wellbutrin after gaining weight with Citalopram. She doesn't want to take Wellbutrin if others are gaining weight on it! That is how I perceive what she is asking. You are telling her that you gained 20 pounds and you think she should take Bupropion XL 300mg? I don't think that is what she wants, more weight gain?
I realize this post is slightly old but I wanted to respond for anyone who is checking online to see if generic Wellbutrin can cause weight gain. The answer for me was YES!! I took it to quit smoking and was slowly putting on weight. I wanted to eat all of the time and I was also having mood swings and break outs. After I realized that it might be the medication, I started to research online. I had been told it was not a weight gaining medication so I hadn't even considered it. I called my doctor and asked to switch to name brand Wellbutrin. I didn't want to quit altogether because I had quit smoking and was managing that aspect. She agreed to prescribe but then there was the cost; $1200 every three months, with insurance. More research... you can order name brand medication from Canada for a fraction of the price! I got three months worth for $230.
The difference between the generic and name brand is night and day for me. Immediately I stopped feeling the urge to binge eat. Two weeks in to the new medication and I've dropped 2 of the 10 pounds I gained, my acne cleared up and I feel like myself again! Most importantly, I'm five months smoke free!!
The Wellbutrin website has a coupon you can print from their website to help with or without insurance. I have heard it can cost as low as nothing or $5 with the coupon and insurance. I haven't tried using it yet, but I will. I have been on generic 150mg XL for 3 weeks, and appetite is slightly less but barely noticeable. I'm going to switch to 300mg XL, but want to use the brand due to all the negative comments I've read on the Web about generic.
- Wellbutrin Drug Information
- Wellbutrin XL Drug Information
- Bupropion Drug Information
- Citalopram Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Dec 2012 • 5 answers
Posted 14 Jan 2015 • 3 answers
Posted 16 Dec 2015 • 2 answers
Posted 28 Feb 2017 • 1 answer
Posted 15 May 2017 • 3 answers